The reduction number of an algebra

Wolmer V. Vasconcelos

Compositio Mathematica (1996)

  • Volume: 104, Issue: 2, page 189-197
  • ISSN: 0010-437X

How to cite


Vasconcelos, Wolmer V.. "The reduction number of an algebra." Compositio Mathematica 104.2 (1996): 189-197. <>.

author = {Vasconcelos, Wolmer V.},
journal = {Compositio Mathematica},
keywords = {graded algebra; complexities; reduction number; Castelnuovo-Mumford regularity; arithmetic degree; Noether normalization},
language = {eng},
number = {2},
pages = {189-197},
publisher = {Kluwer Academic Publishers},
title = {The reduction number of an algebra},
url = {},
volume = {104},
year = {1996},

AU - Vasconcelos, Wolmer V.
TI - The reduction number of an algebra
JO - Compositio Mathematica
PY - 1996
PB - Kluwer Academic Publishers
VL - 104
IS - 2
SP - 189
EP - 197
LA - eng
KW - graded algebra; complexities; reduction number; Castelnuovo-Mumford regularity; arithmetic degree; Noether normalization
UR -
ER -


  1. 1 Almkvist, G.: K-theory of endomorphisms, J. Algebra55 (1978) 308-340; Erratum, J. Algebra68 (1981) 520-521. Zbl0448.18007MR523461
  2. 2 Bayer, D. and Mumford, D.: What can be computed in Algebraic Geometry?, in Computational Algebraic Geometry and Commutative Algebra, Proceedings, Cortona 1991 (D. Eisenbud and L. Robbiano, Eds.), Cambridge University Press, 1993, pp. 1—48. Zbl0846.13017
  3. 3 Bayer, D. and Stillman, M.: Macaulay: A system for computation in algebraic geometry and commutative algebra, 1992. Available via anonymous ftp from zariski. harvard. edu. 
  4. 4 Bruns, W. and Herzog, J.: Cohen-Macaulay Rings, Cambridge University Press, Cambridge, 1993. Zbl0788.13005MR1251956
  5. 5 Eisenbud, D. and Goto, S.: Linear free resolutions and minimal multiplicities, J. Algebra88 (1984) 89-133. Zbl0531.13015MR741934
  6. 6 Gräbe, H.-G.: Moduln Über Streckungsringen, Results in Mathematics15 (1989) 202-220. Zbl0694.13006MR997060
  7. 7 Gulliksen, T.H.: On the length of faithful modules over Artinian local rings, Math. Scand.31 (1972) 78-82. Zbl0247.13008MR314820
  8. 8 Hartshorne, R.: Connectedness of the Hilbert scheme, Publications Math. I.H.E.S.29 (1966) 261-304. Zbl0171.41502MR213368
  9. 9 Ooishi, A.: Castelnuovo's regularity of graded rings and modules, Hiroshima Math. J.12 (1982) 627-644. Zbl0557.13007MR676563
  10. 10 Schur, I.: Zur Theorie der Vertauschbären Matrizen, J. reine angew. Math.130 (1905) 66-76. Zbl36.0140.01JFM36.0140.01
  11. 11 Sjödin, G.: On filtered modules and their associated graded modules, Math. Scand.33 (1973) 229-249. Zbl0283.16018MR364351
  12. 12 Sturmfels, B., Trung, N.V. and Vogel, W.: Bounds on degrees of projective schemes, Math. Annalen302 (1995) 417-432. Zbl0828.14040MR1339920
  13. 13 Trung, N.V.: Reduction exponent and degree bound for the defining equations of graded rings, Proc. Amer. Math. Soc.101 (1987) 229-236. Zbl0641.13016MR902533

NotesEmbed ?


You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.


Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.